Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 2, 2016, 3:23 AM EDT for Dutchess County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:23 AM EDT (07:23 UTC)
- Expired
- Aug 2, 2016, 4:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS81 KALY 020723
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 AM EDT TUE AUG 2 2016
NYZ065-066-020815-
WESTERN DUTCHESS-EASTERN DUTCHESS-
323 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUTCHESS COUNTY...
AT 322 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOPEWELL
JUNCTION...OR NEAR PAWLING...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PAWLING...WINGDALE...HOPEWELL JUNCTION...NEW YORK--NEWARK...
EAST FISHKILL...BEEKMAN...STORMVILLE...POUGHQUAG...PECKSVILLE...
ARTHURSBURG...HILLSIDE LAKE...CLOVE...WOODINVILLE...DOVER FURNACE...
WEST PAWLING...HURD CORNERS...SOUTH DOVER...PLEASANT RIDGE...
BILLINGS AND WEBATUCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER.
LAT...LON 4166 7381 4172 7356 4153 7353 4153 7360
4151 7370 4150 7384
TIME...MOT...LOC 0722Z 273DEG 16KT 4158 7372
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:29 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 2, 1:29 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Albany NY 129 AM EDT TUE AUG 2 2016 .SYNOPSIS... A weak area of low pressure and an upper level disturbance over the region will continue to bring mainly scattered showers and isolated thunderstorms with locally heavy rainfall into tonight. A few more showers may linger into Tuesday, before drier and warmer weather return for Wednesday as a ridge of high pressure builds in. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 107 AM EDT...Raised pops across a larger areas from around the southeast Adirondacks and Lake George region south and east through the Capital District, Taconics, Berkshires and southern VT. Will mention locally heavy rainfall in these areas through much of the night as well. Forcing from an upper level vort max impinging on a moist and somewhat unstable air mass, resulting in an expanding area of moderate to heavy showers with isolated thunderstorms. Rainfall rates of one half to one inch per hour will accompany this activity as it gradually tracks southeast across the area overnight. Radar reflectivity depicting a low level circulation across eastern Saratoga county into Washington county, where a pivot point could result in a few inches of rainfall. Will continue to issue Flood Advisories for any concentrated areas of heavy rainfall with embedded convection. Additional showers continue to move east/southeast for areas south of the Capital Region into the Catskills and mid Hudson Valley/southern Taconics. Expect a few more rounds of showers in this region as well through the overnight hours, with some possibility of an increase in areal coverage before tapering off thereafter. Low temps will be mainly in the 60s but some upper 50s southern Adirondacks. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... Upper energy and associated broad midlevel convergence will tend to exit into and through New England through the day. Based on upstream conditions in areas where the upper energy has already exited, intervals of clouds and sun with isolated to scattered showers and storms. Deeper moisture will gradually shift east, which also suggests less coverage than the past couple of days, only isolated to scattered showers and storms Tuesday. Western areas may see only a few morning showers, while eastern NY and western New England see some late morning and early afternoon scattered activity. Intervals of sun and clouds should allow for highs in the 70s to lower 80s. Low level ridging builds in from the east and north Tuesday night and Wednesday with boundary layer temperatures cool a bit. The boundary layer temperature profile suggests cooler temperatures may be in eastern areas with warmer temperatures in western areas Wednesday and Thursday. There is a better consensus in guidance that the approach of the next upper energy and frontal system should hold off until the end of the week. So, there should be more sun than clouds Wednesday and Thursday. Highs Wednesday and Thursday around 80 to mid 80s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Long term trends favor an increase in temperatures and humidity through the end of this week. A cold front approaches Friday night into Saturday with a chance for showers and thunderstorms. Drier weather is expected for the second half of the weekend along with an increasingly northwesterly wind. 12Z model consensus is slowly settling in on a Friday night timeframe with the approach and passage of a cold front. As stated in the previous forecast discussion, favorable instability parameters and strong low level convergence should provide a good chance for scattered convection. Temperatures up to the frontal passage will be quite mild and humid as H850 temps climb toward +20C Friday night along with PWATs in excess of 1.50 inches. Once the front crosses the area, less humid air will move into for later Saturday into Sunday with drier conditions. Highs still look to reach the lower to middle 80s for Sat/Sun, but overnight lows will be cooler and dewpoints should fall back into the 50s. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... An upper level trough is allowing for widespread showers and some isolated thunderstorms early this morning, especially around KGFL. Shower activity will continue to move southeast through the remainder of the overnight hours as the upper level trough axis moves across the area. Flying conditions will generally be MVFR for KGFL, KALB and KPSF, although brief periods of IFR conditions are possible (mainly for cigs) through the rest of the overnight hours with on and off showers around. Meanwhile, it looks to remain mainly VFR at KPOU with mainly dry conditions, although a brief reduction to MVFR within a passing rain shower is possible over the next couple of hours. Winds will be very light or calm for all sites. During the day on Tuesday, flying conditions will gradually improve from MVFR to VFR for KGFL, KALB and KPSF by the late morning or early afternoon hours. KPSF may take the longest to go back to VFR. Meanwhile, KPOU should remain VFR for the entire day. There could be a few passing light rain showers early in the day, but the threat for showers looks to end by the afternoon. BKN cigs around 4-5 kft will become SCT for Tuesday night, although some areas of radiational fog may be possible for late Tuesday night, especially at KGFL and KPSF. Winds will continue to be light and variable during the day Tuesday and become calm for Tuesdsay night. Outlook... Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Slight Chance of SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A weak area of low pressure and an upper level disturbance over the region will continue to bring mainly scattered showers and isolated thunderstorms with locally heavy rainfall into tonight. A few more showers may linger into Tuesday, before drier and warmer weather return for Wednesday as a ridge of high pressure builds in. Rh values will increase to between 90 and 100 percent tonight and Tuesday night. Minimum RH values Tuesday afternoon will be around 55 to 65 percent and 45 to 60 percent Wednesday afternoon. Winds today will be east to southeast at less than 15 mph tonight. Winds become East to northeast Tuesday at less than 15 mph. By Wednesday, winds will shift to south to southeast at less than 15 mph. && .HYDROLOGY... Additional showers with isolated thunderstorms are expected through tonight, becoming very limited in coverage on Tuesday. Additional rainfall amounts are expected to be a third of an inch or less with locally higher amounts in thunderstorms. No flooding is anticipated at this time. Isolated locally heavy rainfall could produce some ponding of water on roadways. Dry weather is expected to return for Wednesday and Thursday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...KL/NAS/JPV SHORT TERM...NAS LONG TERM...BGM AVIATION...Frugis FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 2, 1:09 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 109 AM EDT TUE AUG 2 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 109 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE REGION OVERNIGHT...ESPECIALLY FROM THE EASTERN MOHAWK VALLEY AND HUDSON VALLEY EASTWARD. LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR FLOODING OF URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:23 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 AM EDT TUE AUG 2 2016
NYZ065-066-020815-
WESTERN DUTCHESS-EASTERN DUTCHESS-
323 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUTCHESS COUNTY...
AT 322 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOPEWELL
JUNCTION...OR NEAR PAWLING...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PAWLING...WINGDALE...HOPEWELL JUNCTION...NEW YORK--NEWARK...
EAST FISHKILL...BEEKMAN...STORMVILLE...POUGHQUAG...PECKSVILLE...
ARTHURSBURG...HILLSIDE LAKE...CLOVE...WOODINVILLE...DOVER FURNACE...
WEST PAWLING...HURD CORNERS...SOUTH DOVER...PLEASANT RIDGE...
BILLINGS AND WEBATUCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER.
LAT...LON 4166 7381 4172 7356 4153 7353 4153 7360
4151 7370 4150 7384
TIME...MOT...LOC 0722Z 273DEG 16KT 4158 7372
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:27 PM EDT | Areal Flood Advisory | ALY | Hamilton, Warren | 3 hr |
| Aug 1, 10:27 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Aug 1, 11:26 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 2 hr |
| Aug 2, 1:12 AM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga, Warren, Washington | 2 hr |
| Aug 2, 2:04 AM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady | 116 min |
| Aug 2, 2:38 AM EDT | Flash Flood Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady | 6 hr |
| Aug 2, 3:25 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Aug 2, 4:25 AM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 2, 5:34 AM EDT | Special Weather Statement | ALY | Greene | 41 min |
| Aug 2, 4:22 AM EDT | Special Weather Statement | ALY | 23 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.